Nebraska, 2014Tornadoes and Flash Flooding in Nebraska, May 11 to 15, 2014
May 11 to 15, 2014 · NWS OAX · 39 events in 8 counties and zones
One long-tracked supercell thunderstorm, and several other shorter-lived storms spawned tornadoes across eastern Nebraska during the late afternoon and evening hours of May 11th. The storms developed near the intersection of a warm front and dry-line/cold front in south central Nebraska then tracked northeast along the warm front toward the Lincoln and Omaha areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $2.4 million
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One long-tracked supercell thunderstorm, and several other shorter-lived storms spawned tornadoes across eastern Nebraska during the late afternoon and evening hours of May 11th. The storms developed near the intersection of a warm front and dry-line/cold front in south central Nebraska then tracked northeast along the warm front toward the Lincoln and Omaha areas. Conditions in the area were very unstable with temperatures in the 80s to around 90 south of the warm front with dew point temperatures in the 60s. In total 12 tornadoes were recorded in the Omaha/Valley warning area with several others in the Hastings forecast area. The storms also produced very heavy rainfall which caused some flooding, mostly north through west and southwest of Lincoln.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 11, 2:07 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, May 11, 2:07 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT SUN MAY 11 2014
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014
OBVIOUS NEAR TERM CONCERN IS POTENTIAL SVR WX OUTBREAK THIS AFTN AND
EVENING. CURRENTLY...REGIONAL OBS WERE CLEARLY SHOWING A VERY
INTENSE...NEARLY STAGNANT..BAROCLINIC ZONE PARALLEL TO AN INVERTED
TROF EXTENDING ROUGHLY FROM ERN IA TO WRN KS. ENVIRONMENT JUST SOUTH
OF THE BNDRY CONTINUING TO DESTABILIZED IN RESPONSE TO DAYTIME HEATING
ALONG WITH STOUT LLVL MOISTURE TRANSPORT UNDERWAY...PWS VALUES AROUND
1.5" SO FAR....PUSHING SBCAPE TO 4000J/KG. WITH QUITE INTENSE EFF
SRH IN PLACE AS WELL...ELEMENTS OVERLAPPING FOR POSSIBLE TORNADIC
SUPERCELL DEVELOPMENT APPEAR TO FOCUSED VERY CLOSE TO THE SRN CWA.
JUST A MATTER OF TIME NOW FOR CONVECTION TO FIRE FROM ABOUT CNTRL KS
TO NERN NEB ALONG SFC BNDRY. RAP13 ADVERTISING 0-1KM EFF SRH/MEAN
LYR LCL/EXTREME INSTABILITY WILL REMAIN FAVORABLE FOR TOR
DEVELOPMENT THRU AT LEAST EARLY THIS EVENING. ALSO...GIVEN HIGH
ENVIRONMENTAL MOISTURE CONTENT/PCPN EFFICIENCY...IT IS QUITE
PROBABLE OCCASIONAL PDS OF HVY RAIN SHOWERS WILL RESULT IN AREAS OF
FLASH FLOODING THRU TONIGHT. THUS IN ADDITION TO TOR WATCH...HAVE
OPTED TO ISSUE FLASH FLOOD WATCH OVER MOST OF THE CWA AS WELL. PCPN
ACTIVITY SHOULD GRADUALLY COME TO AN END THEN BY EARLY MON EVENING.
DRY AND COOL THEN TUESDAY AND WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN MAY 11 2014
GOING FCST IN PRETTY GOOD SHAPE. ONLY SIGNIFICANT CHANGE MADE WAS
REMOVING POPS ON THURSDAY AS MODELS ARE IN AGREEMENT FOCUS FOR PCPN
DEVELOPMENT WILL BE WELL WEST OF THE CWA. OTHERWISE...COOL AIR
MASS/BELOW NORM TEMPS SHOULD PREVAIL THRU THE EXTENDED PDS WITH
LARGE/DEEP UPPER TROF PRETTY MUCH THE DOMINATE FEATURE OVER THE
CONUS.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1220 PM CDT SUN MAY 11 2014
EXPECT MAINLY MVFR CEILINGS THROUGH THE PERIOD. TRIED TO TIME THE
HIGHEST TSRA PROBABILITIES. DID NOT MENTION HAIL FOR NOW BUT MAY
NEED TO AMEND FOR THAT AT SOME POINT. WIND GUSTS COULD REACH OVER
40 KNOTS MAINLY AT KLNK AND KOMA. WINDS WILL TURN TO THE NORTH AT
KOFK FIRST...THEN KLNK AND KOMA LATER AS THE LOW PRESSURE SYSTEM
PULLS OFF TO THE EAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ015-032>034-
042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLERHazardous weather outlook, May 11, 3:29 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
429 PM CDT SUN MAY 11 2014
IAZ043-055-056-069-079-080-090-091-NEZ015-018-030>034-042>045-
050>053-065>068-078-088>093-121130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
429 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
SEVERE THUNDERSTORMS ALONG WITH AREAS OF FLASH FLOODING ARE LIKELY
THIS EVENING.
SEVERE STORM ARE LIKELY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. WITH STOUT ENVIRONMENTAL SHEAR IN PLACE...SOME
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH VERY
LARGE HAIL AND DAMAGING WINDS.
ALSO...GIVEN THE HIGH ENVIRONMENTAL MOISTURE CONTENT OVER THE
REGION...IT IS QUITE PROBABLE OCCASIONAL PERIODS OF HEAVY RAIN
SHOWERS WILL RESULT IN AREAS OF FLASH FLOODING INTO EARLY MONDAY
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY
EVENING. VOLUNTEER SPOTTERS ACROSS SOUTHEAST NEBRASKA AND WESTERN
IOWA SHOULD BE READY FOR IMMEDIATE DEPLOYMENT.
ALSO...ANY REPORTS OF FLASH FLOODING WOULD BE APPRECIATED.
NEZ011-012-016-017-121130-
KNOX-CEDAR-ANTELOPE-PIERCE-
429 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT...BUT THE MAIN
THREAT OF SEVERE STORMS IS FARTHER TO THE SOUTH AND EAST.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY.
In the hours before
Special weather statement, May 11, 3:28 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
428 PM CDT SUN MAY 11 2014
NEZ050-065-112215-
BUTLER NE-SEWARD NE-
428 PM CDT SUN MAY 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SEWARD AND SOUTHERN BUTLER
COUNTIES UNTIL 515 PM CDT...
AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BEAVER CROSSING...OR 15 MILES EAST OF YORK...MOVING NORTH AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWARD...UTICA...BEAVER CROSSING...STAPLEHURST...DWIGHT...BEE...
ULYSSES...GOEHNER...SURPRISE AND TAMORA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST NEBRASKA.
LAT...LON 4105 9737 4116 9737 4116 9691 4072 9711
4074 9737 4104 9737 4104 9738
TIME...MOT...LOC 2128Z 184DEG 36KT 4083 9730
BOUSTEAD/MAYESLocal storm report, May 11, 3:48 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL UTICA 40.90N 97.35W
05/11/2014 M0.50 INCH SEWARD NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, May 11, 4:05 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
505 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO 1 NW CORDOVA 40.73N 97.36W
05/11/2014 SEWARD NE LAW ENFORCEMENT
&&
RCHERMOKEvent by event
14 tornado, 9 thunderstorm wind, 8 flash flood, 6 flood, 2 hail. Local standard time, as filed.
Tornado, Seward
- When
- May 11, 4:08 PM CST to 4:28 PM CST
- Where
- Seward County, 1.04 mi WNW of Cordova to 2.62 mi WSW of Ruby
- Rating
- EF3
- Path length
- 14.13 mi
- Path width
- 2,540 yd
- Property damage
- $2.4 million
- Reported by
- Law Enforcement
- Coordinates
- 40.726, -97.368
This tornado crossed into Seward county from York county and was the most intense tornado during this outbreak with a track of around 14 miles in Seward county. The tornado moved just north of the city of Cordova crossing State Highway 76A. Here the tornado impacted several rural residents. High end EF2 damage was done to one brick home where the roof was completely removed and some external walls were knocked down. The tornado continued northeast crossing Yankee Hill Rd less than a mile from State Highway 76A, and this is where the most significant damage occurred. Here a well built brick home had the roof completely removed, exterior walls knocked down, and a couple of interior walls downed as well. The tornado continued northeast while widening, but generally decreasing in intensity as it crossed Denton and Old Cheney Roads. The tornado reached its maximum width to the southwest of Beaver Crossing before moving directly into town. Widespread damage was observed in Beaver Crossing with nearly every structure in town sustaining some damage. In the city scattered EF2 damage was noted with several structures having thier roofs removed. Otherwise most of the damage was tree, power line and outbuildings being destroyed. The tornado exited Beaver Crossing and moved northeast while decreasing in width and intensity eventually dissipating less than 1 mile south of Interstate 80.
Thunderstorm Wind, Seward
- When
- May 11, 4:08 PM CST to 4:20 PM CST
- Where
- Seward County, 1.09 mi SW of Cordova to 3.86 mi SE of Goehner
- Measured
- 90 kt (104 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.711, -97.367
A wide swath of straight line wind damage was noted to the south of the track of the tornado associated with the rear-flank downdraft. This damage included areas from near Cardova northeast to southeast of Beaver Crossing and was nearly 4 miles wide at times. The damage surveyed was consistent with winds greater than 100 mph. The damage included downed power poles, completely destroyed outbuildings at numerous farmsteads, numerous center pivots flipped and trees uprooted and snapped.
Tornado, Seward
- When
- May 11, 4:13 PM CST to 4:19 PM CST
- Where
- Seward County, 0.87 mi NW of Beaver Crossing Arpt to 2.09 mi W of Beaver Crossing Arpt
- Rating
- EF0
- Path length
- 1.71 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.790, -97.290
This was a satellite tornado of the larger Beaver Crossing tornado. This tornado was filmed by storm chasers in the area. The tornado was responsible for minor tree damage to the northwest of the city of Beaver Crossing.
Tornado, Seward
- When
- May 11, 4:23 PM CST to 4:38 PM CST
- Where
- Seward County, 3.73 mi E of Beaver Crossing to 0.52 mi E of Ruby
- Rating
- EF2
- Path length
- 7.96 mi
- Path width
- 500 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.770, -97.200
This tornado developed rapidly after the Beaver Crossing tornado as the supercell continued to move northeast. The tornado quickly strengthened to EF2 and completed destroyed several large outbuildings as it crossed Pioneers and Van Dorn Roads. The tornado turned more northeast as it crossed A street downing power lines and snapping trees. The tornado crossed Interstate 80 about a half mile west of the of the Highway 15 interchange where a semi tractor trailer was overturned. The tornado weakened and turned east as it moved north of the Interstate and produced mainly minor tree and power line damage.
Tornado, Seward
- When
- May 11, 4:53 PM CST to 5:05 PM CST
- Where
- Seward County, 3.73 mi NE of Ruby to 4.49 mi SSE of Garland
- Rating
- EF2
- Path length
- 4.67 mi
- Path width
- 330 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.872, -97.035
This tornado initially touched down southwest of Garland and was from the same supercell thunderstorm that produced the EF3 tornado that hit Beaver Crossing. Soon after this tornado developed it moved through a newly developed areas of homes along Sunset Rd to the southwest of Garland. Here the tornado was responsible for completely destroying several well built large outbuildings. In addition the tornado damaged two homes where the roofs were partially removed, as well downing numerous trees in this area. The tornado continued east along US Highway 34 while weakening, but still damaging small outbuildings and breaking tree limbs.
Tornado, Seward
- When
- May 11, 5:01 PM CST to 5:10 PM CST
- Where
- Seward County, 2.17 mi NNW of Cordova to 2.53 mi W of Beaver Crossing Arpt
- Rating
- EF1
- Path length
- 4.71 mi
- Path width
- 700 yd
- Reported by
- Law Enforcement
- Coordinates
- 40.748, -97.368
This tornado crossed into Seward county from York county and was from a trailing supercell thunderstorm that followed the storm that produced an EF3 tornado just to the south a little earlier. This tornado was responsible snapping several power poles as it entered into Seward County along 476th street. The tornado continued northeast producing occasional tree damage, tipping over center pivot irrigation equipment, and outbuilding damage.
Thunderstorm Wind, Seward
- When
- May 11, 5:01 PM CST
- Where
- Seward County, 1.71 mi ESE of Ruby
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.820, -97.050
Thunderstorm winds were estimated at between 85 and 90 mph near the I80 interchange north of Milford. The winds were possibly outflow from the rear flank downdraft with the supercell thunderstorm that produced several tornadoes in the region.
Tornado, Lancaster
- When
- May 11, 5:07 PM CST to 5:13 PM CST
- Where
- Lancaster County, 3.62 mi WNW of Malcolm to 2.13 mi NNW of Malcolm
- Rating
- EF1
- Path length
- 3 mi
- Path width
- 400 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.921, -96.913
This tornado developed between Waverly Road and Bluff Road west of NW 140th Street. The track was around 3 miles. The tornado appeared to be at peak intensity as it crossed Northwest 126th Street where a farmstead was significantly impacted with multiple outbuildings completely destroyed and minor roof damage to the house. Numerous hard wood trees were snapped in this area, and a hay bail was thrown nearly a half mile.
Tornado, Lancaster
- When
- May 11, 5:11 PM CST to 5:20 PM CST
- Where
- Lancaster County, 1.92 mi NW of Raymond to 2.8 mi NE of Raymond
- Rating
- EF2
- Path length
- 2.5 mi
- Path width
- 300 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -96.796
This was the first and stronger of the two tornadoes that tracked near the Raymond area. This track was around 2.5 miles long. Although relatively short in length, this tornado impacted several farmsteads along its path. The first of these was as it crossed Northwest 48th Street where some structural damage was done to a home. The tornado increased in intensity as it reached Northwest 40th Street where a well built garage was completely destroyed and a camper was rolled over 100 yards. The tornado reached maximum intensity as it crossed Northwest 12th Street where the roof was partially removed from a home. In addition, outbuildings were completely destroyed and farm machinery was tossed at this location. The tornado quickly dissipated after this location.
Tornado, Lancaster
- When
- May 11, 5:20 PM CST to 5:30 PM CST
- Where
- Lancaster County, 1.62 mi WNW of Raymond to 1.6 mi WSW of Davey
- Rating
- EF1
- Path length
- 5.27 mi
- Path width
- 280 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.959, -96.799
This was the second tornado to track near the Raymond area from this event. This particular tornado had a path length of around 5.3 miles. The tornado was generally weak throughout the path but did remove the roof from a well built large outbuilding as it crossed North 14th Street at Branch Oak Road. Otherwise damage was confined to mainly tree damage.
Tornado, Saunders
- When
- May 11, 5:42 PM CST to 5:45 PM CST
- Where
- Saunders County, 2.3 mi ENE of Ceresco to 4.25 mi ENE of Ceresco
- Rating
- EF0
- Path length
- 1.8 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.061, -96.608
This tornado had a track of a little under 2 miles.
Thunderstorm Wind, Lancaster
- When
- May 11, 5:50 PM CST
- Where
- Lancaster County, 1.11 mi NNW of West Lincoln
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.846, -96.725
A spotter measured a thunderstorm wind gust at 75 mph about 1.5 miles east of the Lincoln airport. The strong winds downed trees in the area.
Tornado, Jefferson
- When
- May 11, 5:55 PM CST to 6:02 PM CST
- Where
- Jefferson County, 1.5 mi SSE of Daykin to 5.33 mi ENE of Daykin
- Rating
- EF1
- Path length
- 5.8 mi
- Path width
- 500 yd
- Continued into
- Saline, Ne (OAX)
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.299, -97.274
This tornado developed in open country southeast of Daykin and traveled northeast into Saline county with a total track of 15.5 miles (5.8 miles in Jefferson county).
Thunderstorm Wind, Saunders
- When
- May 11, 5:56 PM CST
- Where
- Saunders County, 1 mi E of Memphis
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.100, -96.431
Thunderstorm winds estimated at 60 to 70 mph and zero visibility in heavy rain was reported a little east of Memphis.
Tornado, Saunders
- When
- May 11, 5:59 PM CST to 6:07 PM CST
- Where
- Saunders County, 0.99 mi NNW of Wann to 1.85 mi SSE of Venice
- Rating
- EF1
- Path length
- 3.36 mi
- Path width
- 800 yd
- Continued into
- Douglas, Ne (OAX)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.163, -96.378
This tornado initially touched down south of Yutan in Saunders county and crossed over into Douglas county. The total path length was about 10.7 miles, a little under 4 of it in Saunders county.
Flood, Seward
- When
- May 11, 6:00 PM CST to May 14, 6:00 AM CST
- Where
- Seward County, 0.9 mi NW of Seward to 1.17 mi S of Staplehurst
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.907, -97.114
Heavy rain caused flooding along Lincoln Creek near and northwest of Seward. The creek reached a little over 18.5 feet during this time, flood stage is 15 feet. The flooding impacted surrounding farm fields and closed several roads in the area.
Flash Flood, Seward
- When
- May 11, 6:00 PM CST to 8:00 PM CST
- Where
- Seward County, 1.57 mi WNW of Krutz Arpt to 1.11 mi WSW of Seward
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.926, -97.109
Heavy rain caused flash flooding across several streets in the Seward area. Some vehicles were stalled in the flood waters and several basements were flooded.
Tornado, Saline
- When
- May 11, 6:02 PM CST to 6:15 PM CST
- Where
- Saline County, 3.54 mi SSE of Western to 3.03 mi ENE of Swanton
- Rating
- EF1
- Path length
- 9.7 mi
- Path width
- 500 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -97.187
This tornado initially touched down in Jefferson county and tracked around 15.5 miles in total (nearly 10 of them in Saline county).
Tornado, Douglas
- When
- May 11, 6:07 PM CST to 6:25 PM CST
- Where
- Douglas County, 5.77 mi SSW of Waterloo to 1.52 mi S of Elkhorn
- Rating
- EF1
- Path length
- 7.33 mi
- Path width
- 800 yd
- Reported by
- Amateur Radio
- Coordinates
- 41.206, -96.353
This tornado initially touched down in Saunders county and had a total track length of around 10.7 miles with around 7 miles of the track in Douglas county. This was the first of 2 tornadoes that hit near the Omaha area this evening.
Flash Flood, Saunders
- When
- May 11, 6:15 PM CST to 8:15 PM CST
- Where
- Saunders County, 1.66 mi SSW of Ithaca to 1.85 mi SSW of Ithaca
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.149, -96.565
Flash flooding briefly closed the intersection of County Rd 14 and Highway 66.
Tornado, Douglas
- When
- May 11, 6:21 PM CST to 6:27 PM CST
- Where
- Douglas County, 1.8 mi NW of Elkhorn to 3.5 mi NNW of Boys Town
- Rating
- EF1
- Path length
- 5.16 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.299, -96.254
This tornado was the second of two tornadoes that hit near the Omaha area this evening. The track of this tornado was around 5 miles.
Thunderstorm Wind, Gage
- When
- May 11, 6:25 PM CST
- Where
- Gage County, 1.48 mi NNE of Clatonia
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.490, -96.820
Thunderstorm wind gusts estimated at around 70 mph damaged grain bins and outbuildings northeast of Clatonia.
Thunderstorm Wind, Douglas
- When
- May 11, 6:30 PM CST
- Where
- Douglas County, 0.18 mi NNE of Gibson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.252, -95.969
Thunderstorm wind gusts estimated at over 60 mph downed a large tree on a home near 38th and Leavenworth.
Thunderstorm Wind, Douglas
- When
- May 11, 6:35 PM CST
- Where
- Douglas County, 2.19 mi WSW of Millard
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.210, -96.160
The Awos at the Millard airport recorded a thunderstorm wind gust of 72 mph.
Thunderstorm Wind, Douglas
- When
- May 11, 6:51 PM CST
- Where
- Douglas County, 0.86 mi SW of Omaha
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.260, -96.010
The Asos at Omaha-Eppley Airfield measured a thunderstorm wind gust at 82 mph.
Flash Flood, Lancaster
- When
- May 11, 7:00 PM CST to 8:30 PM CST
- Where
- Lancaster County, 2.45 mi ENE of Raymond to 2.57 mi ENE of Raymond
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.958, -96.724
Heavy rain flooded a creek causing the brief closure of Raymond Road a little west of 1st Street. Other than washing off some gravel, little damage was noted from the flooding.
Flash Flood, Saunders
- When
- May 11, 7:19 PM CST to 9:19 PM CST
- Where
- Saunders County, 1.12 mi SE of Ithaca to 0.99 mi SE of Ithaca
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.158, -96.536
Several roads around Ithica were briefly closed due to flash flooding.
Thunderstorm Wind, Douglas
- When
- May 11, 7:20 PM CST
- Where
- Douglas County, 0.7 mi NE of Dundee
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.288, -96.012
Thunderstorm wind gusts estimated at around 70 mph downed 18 to 24 inch diameter tree limbs in the Benson area between 72nd and 60th Streets.
Flash Flood, Douglas
- When
- May 11, 7:30 PM CST to 8:30 PM CST
- Where
- Douglas County, 2.33 mi NE of Millard to 2.17 mi SE of Boys Town
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 41.248, -96.094
Heavy rain caused localized flash flooding in parts of west Omaha, including near 119th and Pacific Streets where 1 car was stranded due to flood waters.
Hail, Gage
- When
- May 11, 7:30 PM CST
- Where
- Gage County, 2.81 mi S of Cortland
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -96.710
Hail a little under 3 inches in diameter was reported south of Cortland.
Flash Flood, Saunders
- When
- May 11, 7:34 PM CST to 8:34 PM CST
- Where
- Saunders County, 0.69 mi N of Ceresco to 0.52 mi NNE of Ceresco
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.060, -96.650
Heavy rain caused brief flash flooding of a few roads in the Ceresco area.
Flash Flood, Lancaster
- When
- May 11, 7:50 PM CST to 8:50 PM CST
- Where
- Lancaster County, 1.52 mi SSW of Arrow Arpt to 1.17 mi SSW of Arrow Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.850, -96.661
Heavy rain caused flash flooding across parts of north Lincoln, including across 44th Street near Cornhusker Highway.
Hail, Otoe
- When
- May 11, 7:56 PM CST
- Where
- Otoe County, 2.96 mi NNW of Douglas
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -96.390
A little north of Douglas along the county spur.
Flood, Saunders
- When
- May 12, 12:00 AM CST to 6:00 PM CST
- Where
- Saunders County, 1.53 mi SSW of Wahoo to 2.02 mi SE of Wahoo
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.199, -96.630
Heavy rain caused flooding along Wahoo Creek from near old Highway 77 south of Wahoo, to near Ithaca then toward Ashland. The flooding impacted a few county roads and farm fields near the creek. At Ithaca the creek reached around 20 feet during this time, flood stage is 19 feet.
Flash Flood, Lancaster
- When
- May 12, 1:30 AM CST to 2:55 AM CST
- Where
- Lancaster County, 4.01 mi NNE of Waverly to 2.81 mi N of Waverly
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.970, -96.482
Heavy rain caused flash flooding along Rock Creek in northeast Lancaster county. The flooding impacted county roads and farm fields along the creek.
Flood, Lancaster
- When
- May 12, 2:55 AM CST to 9:55 AM CST
- Where
- Lancaster County, 1.98 mi W of Ceresco to 0.94 mi WNW of Ceresco
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.048, -96.688
Heavy rain caused flooding along Rock Creek near Ceresco. The stream reached a little over 24 feet during the early morning hours of 5/12, flood stage is 22 feet. The flooding mainly impacted a few farm fields and county roads near the creek. Damage was apparently minimal.
Flood, Seward
- When
- May 12, 9:00 AM CST to May 13, 5:00 PM CST
- Where
- Seward County, 1.61 mi WSW of Beaver Crossing Arpt to 1.4 mi S of Beaver Crossing Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 40.773, -97.309
Heavy rain from storms on May 11th caused the West Fork of the Blue River to flood several county roads and farm lowlands around Beaver Crossing. Other than washing some gravel off the roads, the flooding caused little apparent damage.
Flood, Seward
- When
- May 12, 9:00 AM CST to 6:00 PM CST
- Where
- Seward County, 1.64 mi SSE of Seward to 3.21 mi SW of Staplehurst
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.877, -97.093
Heavy rain caused flooding along Lincoln Creek and the Big Blue River near Seward. Although most of the flooding was observed along Lincoln Creek, the Big Blue River near Seward did briefly just cross it's 18 foot flood stage. A few county roads and farm fields along the River were impacted.
Flood, Saline
- When
- May 12, 9:45 PM CST to May 15, 7:00 AM CST
- Where
- Saline County, 1.13 mi SSE of Shestak to 2.37 mi NNW of Crete
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.514, -96.965
Heavy rain caused flooding along the Big Blue River near Crete and most likely upstream through it's confluence with the West Fork of the Big Blue. The river level near Crete reached a little over 23 feet during this time, flood stage is 18 feet. The flooding impacted county roads and farmland near the river.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, May 11 to 14, 20141 death · $10 million · 1 event
- Tornadoes and Flash Flood in Iowa, May 11 to 12, 2014$2.1 million · EF2 · 31 events
- Tornadoes and Hail in Iowa, May 11, 2014$3.0 million · EF1 · 9 events
- Flash Flooding and Flood in Illinois, May 11, 2014$353,000 · 1.25 in hail · 23 events
- Tornadoes and Hail in Kansas, May 11, 2014EF1 · 73 events
- Flash Flood and Hail in Iowa, May 11, 2014$304,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Illinois, May 11, 2014$313,000 · 2.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, May 11, 2014$226,000 · 1.75 in hail · 14 events
- Hail and Damaging Wind in Kansas, May 11, 2014$250,000 · 1.75 in hail · 10 events
- Damaging Wind in Wisconsin, May 11, 2014$175,000 · 52 kt wind · 1 event
- Flash Flooding and Flood in Indiana, May 11 to 12, 2014$65,000 · 68 kt wind · 12 events
- Tornadoes and Hail in Kansas, May 11, 2014EF0 · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506833, 522239, 510963, 510959, 506837, 506834, 506855, 506838, 506839, 506840, 506841, 506857, 506835, 506856, 506842, 507018, 507145, 506836, 506843, 506846, 506844, 506861, 506863, 506858, 506860, 506845, 506848, 506862, 506849, 506853, 506850, 506852, 506854, 507044, 507042, 522285, 507009, 507025, 507019.